MAUDE Adverse Event Report: COVIDIEN 12FR 55 IRIS FEEDING TUBE ENF; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN 12FR 55 IRIS FEEDING TUBE ENF; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 461255E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample has been discarded; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the tube broke (crack) at y junction.There was leaking observed when the feeding tube flushed after giving medication and with tube feeding running.No patient harm reported other than discomfort and inconvenience of replacing the feeding tube earlier than necessary.
 
Additional Manufacturer Narrative
The device history record (dhr) is established based on the serial number stick on the device.The serial number was not provided therefore the dhr could not be reviewed.The samples were already used on a patient, so they could not be taken to the production line for evaluation following customs policy therefore a sample evaluation is not able to be completed.A photograph depicting the affected part was not provided for evaluation.A review of the manufacturing process of the y-port assembly, test and inspection was conducted.A leak test was performed as per customer specification.There was no y-port crack/detached issue found during the last four years.Customer feedback was reviewed for the same model and, no similar issues were reported for the same model.A review of the manufacturing and quality process controls for this product was also conducted by the supplier yielding the same results therefore they unable to determine the root cause due to limited information.There are no corrective actions taken at this time.

Brand Name
12FR 55 IRIS FEEDING TUBE ENF
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11579665
Report Number1282497-2021-10010
Device Sequence Number14367419
Product Code KNT
UDI-Device Identifier20884521706160
UDI-Public20884521706160
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number461255E
Device Catalogue Number461255E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date03/27/2021
Supplement Report FDA Received Date06/21/2021
Patient Sequence Number1